Thunderstorm Wind, Wayne
- When
- June 4, 3:00 AM CST
- Where
- Wayne County, Seymour
- Measured
- 52 kt (60 mph)
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.683, -93.117
Thunderstorms rolled across southern Iowa during the predawn hours. Though most of the storms were not severe, one storm moved through the Seymour area and produced high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Thunderstorms rolled across southern Iowa during the predawn hours. Though most of the storms were not severe, one storm moved through the Seymour area and produced high winds. Three large trees were toppled in town. One of them landed on a van, virtually destroying it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 4, 2:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CDT MON JUN 4 2001 PRECIPITATION CHANCES TODAY AND AGAIN ON TUESDAY MOST CHALLENGING PORTION OF FORECAST. MODELS CONTINUE ALL ALL OFFER SLIGHTLY DIFFERENT SOLUTIONS. ALL AGREE THAT BEST CHANCE FOR WIDESPREAD PRECIPITATION WILL COME TONIGHT. CONVECTIVE COMPLEX TO OUR SOUTH NOW STARTING TO ACCELERATE TO THE EAST. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO POPS IN THE ELEVATED THETA-E ADVECTION OVER WESTERN AND NORTHERN IOWA. LOOKS LIKE THE BULK OF THE PRECIPITATION TODAY IN THE CWA WILL OCCUR DURING THE MORNING. AVN IS QUICKER IN DEVELOPING STRONG ELEVATED THETA-E ADVECTION AND CONVERGENCE LATER THIS AFTERNOON WITH THE META HOLDING OFF MOST OF THIS TIL OVERNIGHT. CERTAINLY CANNOT RULE OUT SOME SHOWER/THUNDER DURING THE DAY SO WILL KEEP SCATTERED PHRASING IN THE ZONES TODAY. TONIGHT A SHORTWAVE MOVES ACROSS THE AREA WHILE STRONG LOW LEVEL MOISTURE TRANSPORT CROSSES H850 FRONT WHICH MOVES INTO THE SOUTHERN MN LATE TONIGHT. GOOD DEEP LAYERED SHEAR SHOULD SUPPORT SOME STRONG STORMS TONIGHT WITH LARGE HAIL POTENTIAL. LOW LEVEL JET VEERS AND WEAKENS CONSIDERABLY BY 12Z TUESDAY SO BULK OF THE OVERNIGHT CONVECTION SHOULD TRANSITION TO OUR EAST. NEXT DIFFICULT PROBLEM IS HOW MUCH SURFACE LOW DEVELOPMENT WILL OCCUR TUESDAY AND HOW FAR NORTH WILL IT BE. META IS REAL BULLISH IN BRINGING THE SURFACE WARM FRONT INTO THE FAR NORTHEAST PORTION OF THE CWA TUESDAY AFTERNOON WITH MID 70 DEW POINTS AS FAR NORTH AS ALO. HAVE A HARD TIME ACCEPTING THIS RIGHT NOW AS IT LIFTS THE WARM AIR THROUGH THE LARGE CONVECTIVE COMPLEX IT DEVELOPS TONIGHT AND EARLY TUESDAY. PERHAPS THE AVN POSITION IS A LITTLE BETTER IN BRINGING SOME OF THE WARM SECTOR INTO THE OTM AREA. NONETHELESS WILL NEED TO BE WATCHED AS THIS COULD SUPPORT ANOTHER STRONG CONVECTIVE EVENT TUESDAY AFTERNOON IF AIR MASS MAKES A RECOVERY AFTER THE MORNING CONVECTION. FOR NOW I FEEL MOST OF THIS WILL OCCUR TO OUR SOUTHEAST. WILL KEEP HIGHER POPS IN THE EAST TUESDAY WITH MOST PRECIPITATION ENDING IN THE CWA BY EARLY TUESDAY EVENING. .DSM...NONE JAW
IAZ092>097-040815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 212 AM CDT MON JUN 4 2001 SEVERE THUNDERSTORM WATCH #361 THAT WAS IN EFFECT FOR...RINGGOLD... TAYLOR...DAVIS..L.DECATUR...WAYNE AND APPANOOSE COUNTIES... HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE AREA FOR THE NEXT FEW HOURS. THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
The Des Moines radar (KDMX), 127 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246836.